Thunderstorm Wind, Boone
- When
- May 8, 11:40 AM CST
- Where
- Boone County, 3 mi SE of Harrisburg
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 39.117, -92.433
Strong wind gusts downed numerous trees in a wooded area near Harrisburg. Storm spotters reported 3/4 inch hail in Hallsville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Strong wind gusts downed numerous trees in a wooded area near Harrisburg. Storm spotters reported 3/4 inch hail in Hallsville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 8, 1:47 AM CST, 9 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT THU MAY 8 2003 ACTIVE WX PATTERN WILL RETURN TDA AS SFC RDG EXTDG FM WRN WI S THRU ERN MO WRN IL MOVS E OF CWA AND STNRY FNT ACRS OK AR LIFTS BACK NWD AS A WRMFNT. ELEVATED CONVECTION MOVG NEWD THRU SERN KS ERN OK ASSOCIATED WITH STG TEMP AND MOISTURE ADVCTN ON NOSE OF SLY LLJ MAY MAKE IT INTO THE WRN AND SRN PTN OF OUR CWA LTR THIS MRNG...ALTHOUGH THIS ACTIVITY WILL LIKELY WKN AS IT GETS FURTHER E-NE INTO ERN MO. SHOULD SEE NEW DVLPNT THIS AFTN OVR MOST OF THE CWA AS 850-700 MB WAA INCRS OVR REGION AS LLJ TRANSLATES EWD THRU MO AND WRMFNT MOVS SLOWLY NEWD THRU MO. MAY BE A BREAK IN PCPN THIS EVNG AS WRMFNT LIFTS NE OF CWA WITH ANOTHER ROUND OF CONVECTION POSSIBLE LATE TONIGHT AS WKNG DRYLINE/CDFNT MOVS EWD INTO THE NRN AND WRN PTNS OF THE CWA. LOOKS LIKE BEST POTENTIAL OF SVR CONVECTION WILL BE JUST W OF CWA THIS AFTN AND EVNG WHERE MDLS FCST LOWEST LI VALUES AND HIGHEST CAPE AND CONVECTIVE INSTABILITY IN WRM SECTOR AHD OF DRYLINE. WILL LEAVE FRI DRY FOR NOW WITH LTL IF ANY FORCING FOR CONVECTION...ALTHOUGH MDLS DUE SHOW PLENTY OF LOW LVL MOISTURE AND INSTABILITY ESPECIALLY S AND E OF STL. LOOKS LIKE PCPN WILL RETURN BY LATE FRI NGT AS YET ANOTHER SFC LOW DVLPS OVR KS WITH MDLS INDICATING A WRMFNT DVLPG OVR NRN MO E-NE OF SFC LOW. ETA MDL INCRS K INDICES INTO THE LWR 40S OVR CNTRL MO ALNG WITH STG CONVECTIVE INSTABILTY FRI NGT. BEST POTENTIAL OF SVR WX THIS FCST PERIOD MAY BE ON SAT EVNG AS BOTH ETA AND AVN MDL DEPICT DPNG SFC LOW MOVG NEWD THRU SERN IA TWRDS SRN WI WITH STG CDFNT MOVG SEWD THRU CWA. ETA MDL HAS SFC LI VALUES DOWN TO ARND -10 OVR MUCH OF THE CWA AT 00Z SUN WITH SFC DWPTS IN THE UPR 60S. LOOKS LIKE A BREAK IN ACTIVE SVR WX PATTERN SUN AND MON AS STG SFC HI BLDS INTO MO BHND CDFNT BRINGING COOLER AND DRIER AIR INTO THE CWA. .STL...NONE GKS
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ALONG AND WEST OF A LINE EXTENDING FROM THE TOWN OF COLONY SOUTH TO ST THOMAS. SOME CITIES INCLUDED IN THE MODERATE RISK AREA ARE EDINA...PARIS...COLUMBIA AND CALIFORNIA. THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT MOVES NORTHWARD THROUGH THE REGION...WITH ANOTHER ROUND OF STORMS TONIGHT AS A COLD FRONT MOVES EASTWARD INTO THE AREA. A FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY AND TONIGHT...A FEW MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT ALONG AND NORTH OF A LINE EXTENDING FROM MOBERLY MISSOURI SOUTHEAST TO ST ELMO ILLINOIS. SOME CITIES INCLUDED IN THE SLIGHT RISK AREA ARE HANNIBAL...QUINCY AND CARLINVILLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT OVER NORTHERN MISSOURI. A FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE REGION SATURDAY AND SATURDAY NIGHT AS A STRONG COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. SOME STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) GKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1118 AM LAKE MYKEE MO 0.75 INCH HAIL
05/08/03 CALLAWAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM 4S HARRISBURG MO 0.75 INCH HAIL
05/08/03 BOONE
1225 PM HARRISBURG MO 1.00 INCH HAIL
05/08/03 BOONE
1230 PM 7N COLUMBIA MO 0.75 INCH HAIL
05/08/03 BOONE NORTH I-70 AND 1/4 MI E
OF US 63The St Louis radar (KLSX), 158 km away, was scanning. The volume nearest the first event began at 17:38 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356310, 5356311.